MAUDE Adverse Event Report: RESHAPE LIFESCIENCES LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

RESHAPE LIFESCIENCES LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Pain (1994); Regurgitation (2259)
Date of Event 10/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.Medwatch sent to the fda on 04/apr/2019.The reporter of the event was asked to return the product for analysis.Without the device the taper type is unknown.If returned, visual examination may determine the connector type associated with this event.Device labeling addresses the reported event as follows: adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures other adverse events considered related to the lap-band® system that occurred in fewer than 1% of subjects included: esophagitis, gastritis, hiatal hernia, pancreatitis, abdominal pain, hernia, incisional infection, infection, redundant skin, dehydration, gi perforation, diarrhea, abnormal stools, constipation, flatulence, dyspepsia, eructation, cardiospasm, hematemesis, asthenia, fever, chest pain, incision pain, contact dermatitis, abnormal healing, edema, paresthesia, dysmenorrhea, hypochromic anemia, band leak, cholecystitis, esophageal dysmotility, esophageal ulcer, esophagitis, port displacement, port site pain, spleen injury and wound infection.Warnings: patients should be advised that the lap-band system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have "chronic gerd, dysphagia and epigastric abdominal pain." the device was removed.
 
Additional Manufacturer Narrative
Device evaluation summary: the device was returned to apollo, and a visual inspection was performed.The band ring and shell were noted to be discolored, as they were light brown in appearance.White particulate matter was observed on the inner and outer surfaces of the band shell, and on the outer surface of the band ring.The taper tubing was present on the separated piece of port tubing.The end of the separated piece of port tubing was separated approximately 1.25 inches from the taper tubing junction.Under microscopic analysis, both ends of the separated port tubing were noted to have striated edges, consistent with a surgical end cut to remove the device.Needle marks were observed on the port septum.One black particle was noted at the edge of the port septum.Non-penetrating nicks/marks were noted on the port housing near the septum.An air leak test was performed, and leakage was noted from the band shell where the band had been separated near the buckle.A fill inspection test was performed, and no blockage was noted when di water was passed through the port septum, or through the port tubing.Under microscopic analysis, the band was separated in half approximately 0.9 inches from the buckle.Both ends of the separated band ring and shell were observed to have striated edges, consistent with damage from a surgical tool.

Brand Name
LAP-BAND AP STANDARD W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
RESHAPE LIFESCIENCES
1001 calle amanecer
san clemente CA 92673
MDR Report Key8485339
Report Number3013508647-2019-00021
Device Sequence Number13811001
Product Code LTI
UDI-Device Identifier10811955020183
UDI-Public10811955020183
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2010
Device Model NumberB-2240
Device Catalogue NumberB-2240
Device Lot Number1615553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR